Blood pressure norms. I've got a question. 119/50.

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by Cactuslil, Sep 4, 2002.

  1. Cactuslil

    Cactuslil New Member

    I reckon that clown should be lying down laughing w/a b/p of 119/50...good thing I take a beta blocker to raise it right? I'm chuckling!
    *
    Just had a thought about the double vision....the b/p could lower itself right on down to where I could have vision problems couldn't it? I had not realized the b/p was back down to normal range and my pulse was somewhere around 100, low enough that my ears weren't beating...anyway...just an after-thought. ....and wondered what you good people thought about that possibility. lil'
  2. Cactuslil

    Cactuslil New Member

    I reckon that clown should be lying down laughing w/a b/p of 119/50...good thing I take a beta blocker to raise it right? I'm chuckling!
    *
    Just had a thought about the double vision....the b/p could lower itself right on down to where I could have vision problems couldn't it? I had not realized the b/p was back down to normal range and my pulse was somewhere around 100, low enough that my ears weren't beating...anyway...just an after-thought. ....and wondered what you good people thought about that possibility. lil'
  3. LynneH

    LynneH New Member

    Lil, my blood pressure runs that low and I don't have double vision. You really need to get checked. There can be a plethora of causes, and some can be very serious.
    You can get a thousand different opinions because there are a thousand different people here....get real medical attention, please!

    LynneH
  4. allie2

    allie2 New Member

    LIL,

    I have had a low blood pressure for the majority of my life; I inherited this trait from my mother.. She is as healthy as a hore. However, if it is too low you need to be checked. I have a pulse of 96 and will be approaching my doctor about it soon. When I come up with new info. I will respond.

    Allison
  5. ssMarilyn

    ssMarilyn New Member

    My bp runs from 110/65 to 85/55 and I have never had double vision. I would think the double vision is maybe more fm related. I've heard that fm can affect the muscles in our eyes and that sounds logical to me!

    My bp and pulse rate really go up when I don't drink enough H20. You gals with a high heart rate maybe need to drink more water? Just a thought!

    Marilyn :)
  6. herblady

    herblady New Member

    your diastolic is a bit low but it shouldn't be a problem unless you try to stand up too fast. and the pulse naturally beats faster when your b/p is low. cindi
  7. dlizard

    dlizard New Member

    and if its dropped considerably ,,,, in my humble opinion this could maybe be why you are having some trouble... however Lil, it's much more frequently the opposite! ie: b/p up... therefore double vision. But hemodynamically... it IS possible that you aren't getting enough perfusion to your eyes or brain and this could in fact be a cause. However* if I were you, I would get it checked cause like I say its not the norm. Now you know, we never "fit" the norm.... LOL>>>> Good luck!
  8. Magnolia

    Magnolia New Member

    If you take a beta-blocker, you may wish to consult your physician as a DECREASED BP is a likely result of beta-blockers, perhaps your dose needs to be adjusted.

    And, yes, the double-vision COULD be the result of the low diastolic pressure due to poor perfusion.

    Though there are those who are "normal" with a BP of 80/50, I doubt that you would be "normal" for you if your BP is usually high.

    Sincerely, Magnolia
    [This Message was Edited on 09/06/2002]
  9. Cactuslil

    Cactuslil New Member

  10. Cactuslil

    Cactuslil New Member

    the shimmy.

    I have had a "normal" low since discovered while in nursing school; as a matter of fact I was the "test" for new students because my norm was low they really had to listen for it and were looking to hear the systolic way before it was heard.

    during my diagnostic period (after about 5 years of denial) I was in and out of the hospital for about a year due to a combination of major classic migraine that led to diarrhea and vomiting, which only lowered my b/p more. I had tachycardia with that and had had tachycardia back when a student twenty years ago.

    I also had problems w/adrenal insufficiency so I would reach the point pretty quick where I could keep no eyelid open and would be hanging on for dear life to get to the hospital just for a simple treatment of IV, imitrix, steroids, oxygen and about 2-3 days on med floor.

    For the last 3 years the betablocker w/amitrypt. had ultimately stopped the migraines completely. Have not had a migrain now in just over a year. I d/c'd the amitrypt. for deseryl, which I primarily wanted to take, as I had years before, for a major depressive episode. All SSRI's except celexa caused Tardives dystonia as a side-effect.
    My b/p norm with those meds rose to say 120/60 and my pulse to less than 100 where it had easily been 130 on any given day.

    The neuro who treated this aspect of my "condition" said my cardio-system was fine, as had the cardio during the diagnostic phase, but said the heart was literally working itself to death and being ineffective. I had developed congestive heart failure which held hands w/the adrenal insufficiency. The goal was to raise the b/p and therefore allow the heart to work more efficiently...no more tachycardia. Whew! At the time I was maintaining on 20mg. Pred. (total of 6-years then). I developed Cushings syndrome which was worse than all the above.

    I slowly got the steroid down to 5 mg. over time..months.
    So when I got a b/p reading heading downward and the pulse upward, I had to sarcastically chuckle.

    You know how it is....isolate a problem and fix it. Then move on to the next fire to put out. Once I realized that I decided this week was the week to go to 4 mg. Pred I failed to realize the good old symptoms of adrenal insufficiency. I think I simply (embarrassed) forgot that I should leave my eyelids down and go get a 1mg. Pred.

    I cannot emphasize enough the pros and cons of steroid use. Sometimes we must use them and when that time becomes prolonged, here comes Cushings. For me, ME, I chose to go down as low as I could without the other autoimmune disorders going wachkko! I truly looked like a monster with full-blown Cushings! That is not where I want to be!

    I think that had something to do with it. I do have an appointment with my long-standing dear friend and doc, an opthalmologist for a thorough examination. I also have some form of diabetes. It is going from high to low and is proving very difficult to treat. My doc, who is great, is still trying to let the excess steroid get leeched from my fat stores...so I may be a year away from a legitimate test.

    I am taking 5 to 7mg. Pred. now; for the next week anyway. Then I will try the 7 once more. Folks, even me who should have known better, fall victum to the immediate relief Pred can bring...but Oh, at what a price. Love CactusLil'